Alert archive / Maine / River Flood Warnings in 2011
River Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this river flood warning at May 4, 2011, 11:53 AM EDT for Aroostook County, Maine. It took effect at May 4, 2011, 6:12 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 11:53 AM EDT (15:53 UTC)
- In effect from
- May 4, 2011, 6:12 PM EDT
- Expired
- May 5, 2011, 10:04 AM EDT
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
- Flood severity
- Moderate
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Depot Mountain (BBRM1).
- Action stage
- 12.5 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01010070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
377 WGUS41 KCAR 041553 FLWCAR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1153 AM EDT WED MAY 4 2011 ...THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MAINE... BIG BLACK RIVER NEAR BIG BLACK - RIVER MEC003-050353- /O.NEW.KCAR.FL.W.0001.110504T2212Z-000000T0000Z/ /BBRM1.2.ER.110504T2212Z.110506T0000Z.000000T0000Z.NR/ 1153 AM EDT WED MAY 4 2011 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLOOD WARNING FOR THE BIG BLACK RIVER NEAR BIG BLACK RIVER. * FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM WEDNESDAY THE STAGE WAS 10.8 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 15.0 FEET BY TOMORROW EVENING. $$
2 follow-up statements
631 WGUS81 KCAR 050317 FLSCAR FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1117 PM EDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE... BIG BLACK RIVER MEC003-051517- /O.EXT.KCAR.FL.W.0001.000000T0000Z-110506T1251Z/ /BBRM1.2.ER.110505T0321Z.110505T1200Z.110506T0651Z.NR/ 1117 PM EDT WED MAY 4 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM WEDNESDAY THE STAGE WAS 11.8 FEET * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO NEAR 14.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. $$
656 WGUS41 KCAR 051404 FLWCAR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1004 AM EDT THU MAY 5 2011 MEC003-051434- /O.CAN.KCAR.FL.W.0001.000000T0000Z-110506T1251Z/ /BBRM1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1004 AM EDT THU MAY 5 2011 * AT 9:45 AM THURSDAY THE STAGE WAS 11.7 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 12.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at May 4, 10:57 AM EDT, 56 minutes earlier.
Area forecast discussion, May 4, 10:57 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1057 AM EDT WED MAY 4 2011
.SYNOPSIS...
LOW PRESSURE WEST OF THE AREA WILL SLOWLY REFORM NEAR THE MID MAINE
COAST TONIGHT. THE LOW WILL THEN REMAIN OVER THE REGION THROUGH
THURSDAY NIGHT...THEN LIFT NORTH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE 2: WE MADE ONLY MINOR CHGS TO CLDS...HI/LOW AND HRLY TEMPS
AND WINDS IN THE NEAR TERM...MSLY CENTERED FOR THIS AFTN. THE REST
OF THE FCST ELEMENTS FROM PRIOR UPDATE STILL LOOK REASONABLE ATTM.
PREVIOUS DISC: LOW PRESSURE APPROACHING FROM THE SOUTHWEST HAS
BEEN FOCUSING STEADY RAINFALL ALONG AND JUST NORTH OF A FRONTAL
BOUNDARY OVER THE NORTHWESTERN PART OF THE STATE. THE BOUNDARY IS
EXPECTED TO VERY SLOWLY PRESS SOUTH AND EAST AS ENERGY LIFTING OUT
OF A DEEP TROUGH TO OUR WEST REDEVELOPS THE LOW OVER SOUTHERN
MAINE. MODEL GUIDANCE INDICATES THE COMBINATION OF CONVERGENCE AND
LIFT WILL CONTINUE TO PRODUCE STEADY AND AT TIMES HEAVY RAINFALL
OVER THE FAR NORTHWEST. SPOTTY SHOWERS AND DRIZZLE ELSEWHERE WILL
ORGANIZE INTO STEADIER RAIN LATER TODAY AS THE NEW LOW TAKES SHAPE
AND THE FRONT PUSHES SOUTHEAST. RAINFALL AMOUNTS ACROSS THE
NORTHWEST SHOULD REACH 1.5 TO 2 INCHES THROUGH TONIGHT. RIVERS
INCLUDING THE ST JOHN...ALLAGASH AND BIG BLACK ARE BEGINNING TO
RISE AGAIN FOLLOWING A COUPLE DAYS OF FALLING. A FLOOD WATCH
REMAINS IN EFFECT OVER THE NORTH FOR THE POTENTIAL OF FLOODING
PROBLEMS RESULTING FROM THE HEAVY RAINFALL.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
SURFACE/UPPER LEVEL LOW PRESSURE WILL REMAIN ACROSS THE REGION
THURSDAY THROUGH THURSDAY NIGHT KEEPING UNSETTLED CONDITIONS ACROSS
THE FORECAST AREA. ALTHOUGH MODELS AGREE ON KEEPING THE
SURFACE/UPPER LOWS IN THE VICINITY OF THE REGION...UNCERTAINTIES
STILL EXIST REGARDING THE EXACT PLACEMENT OF THE LOWS WHICH EFFECT
THE PLACEMENT OF PRECIPITATION AND PRECIPITATION AMOUNTS. GENERALLY
EXPECT A BAND OF RAIN WITH A MOISTURE FEED TO THE EAST OF THE
LOWS...WITH AN AREA OF DEFORMATION ZONE PRECIPITATION IN THE
VICINITY OF THE UPPER LOW THURSDAY. THE SURFACE/UPPER LOWS LIFT
SLOWLY NORTH FRIDAY THROUGH FRIDAY NIGHT KEEPING SHOWERS ACROSS THE
FORECAST AREA...WITH THE BEST CHANCES ACROSS NORTHERN AREAS.
SHOWER CHANCES WILL DIMINISH FRIDAY NIGHT...THOUGH SHOWERS WILL
REMAIN POSSIBLE PARTICULARLY ACROSS NORTHERN AREAS. WITH RIVER/STREAM
LEVELS ALREADY ELEVATED ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA AND THE UNCERTAINTY REGARDING PRECIPITATION AMOUNTS...A
FLOOD WATCH REMAINS IN EFFECT ACROSS NORTHERN PORTIONS OF THE
FORECAST AREA THROUGH THIS TIME FRAME. HIGH TEMPERATURES WILL
REMAIN AT BELOW NORMAL LEVELS THURSDAY/FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE SURFACE/UPPER LOWS CONTINUE TO DRIFT SLOWLY NORTH
SATURDAY...THOUGH REMAIN CLOSE ENOUGH TO KEEP A CHANCE OF SHOWERS
ACROSS THE FORECAST AREA. HIGH PRESSURE SHOULD RIDGE ACROSS THE
REGION SUNDAY INTO MONDAY. ANOTHER SYSTEM COULD APPROACH FROM THE
WEST LATER MONDAY INTO TUESDAY WITH A CHANCE OF SHOWERS...THOUGH
THE TIMING OF THIS SYSTEM AND THE PERSISTENCE OF THE RIDGE STILL
REMAIN UNCERTAIN. TEMPERATURES SHOULD BE AT NEAR NORMAL LEVELS
SATURDAY THROUGH TUESDAY.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: LIFR TO IFR CONDITIONS STILL EXPECTED ACROSS THE AREA
THRU TNGT AND THU AS LOW CLOUDS...RAIN AND SOME FOG PERSIST.
SHORT TERM: IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THURSDAY WITH LOW CLOUDS...RAIN AND FOG. MVFR/IFR CONDITIONS ARE
EXPECTED FRIDAY...WITH THE MOST EXTENSIVE IFR CONDITIONS ACROSS
NORTHERN AREAS. OCCASIONAL MVFR CONDITIONS ARE EXPECTED SATURDAY.
CONDITIONS SHOULD IMPROVE TO VFR LEVELS SATURDAY NIGHT...WITH VFR
CONDITIONS AGAIN SUNDAY.
&&
.MARINE...
NEAR TERM: A SCA CONTS FOR WINDS GUSTING OVER 25 KT AND SEAS BUILDING
TO 6 TO 7 FT TODAY INTO TONIGHT. WINDS MAY DECREASE LATE TONIGHT
BUT SEAS IN RESPONSE TO THE SOUTH FETCH WILL REMAIN HIGH OVER THE
OUTER WATERS.
SHORT TERM: SEAS COULD REMAIN AT SMALL CRAFT ADVISORY LEVELS EARLY
THURSDAY. SMALL CRAFT ADVISORY LEVEL SEAS ARE THEN POSSIBLE AGAIN
FRIDAY INTO SATURDAY. VISIBILITIES WILL BE REDUCED IN RAIN AND FOG
THURSDAY INTO THURSDAY NIGHT...WITH LINGERING SHOWERS POSSIBLE
FRIDAY INTO SATURDAY.
&&
.HYDROLOGY...
A SERIES OF LOW PRESSURES WILL PROVIDE PERIODS OF RAIN ACROSS THE
REGION THROUGH FRIDAY. NEW MODEL RUNS INDICATING HEAVIEST RAIN FOR
LATE THURSDAY WHERE UP TO 2 INCHES IS POSSIBLE ACROSS THE NORTH BY
LATE FRIDAY. RIVERS ACROSS THE NORTH INCLUDING THE BIG BLACK...ALLAGASH
AND ST JOHN ARE RESUMING THEIR RISES AFTER A COUPLE DAYS OF
FALLING. LATEST INDICATIONS ARE THAT THE SAINT JOHN MAY JUST REACH
MINOR FLOOD STAGE OF 22 FEET FRIDAY MORNING BEFORE FALLING BUR NEW
INFORMATION WILL BE COMING IN SHORTLY. A FLOOD WATCH REMAINS IN
EFFECT ACROSS NORTHERN PORTIONS OF THE FORECAST AREA INTO SATURDAY
MORNING.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH SATURDAY MORNING FOR MEZ001>006.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ052.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ050-051.
&&
NEAR TERM...VJN
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...VJN
MARINE...BLOOMER/NORCROSS/VJN
HYDROLOGY...FOSTERHazardous weather outlook, May 4, 3:30 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 330 AM EDT WED MAY 4 2011 MEZ001>006-050730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 330 AM EDT WED MAY 4 2011 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-050730- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 330 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-029>032-050730- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 330 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Maine, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.